Alert archive / Illinois / Frost Advisories in 2008

Frost Advisory 1, NWS Lincoln, IL

October 16, 20085 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 16, 2008, 3:28 PM CDT for 5 counties in Illinois. It took effect at Oct 16, 2008, 8:35 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2008, 3:28 PM CDT (20:28 UTC)
In effect from
Oct 16, 2008, 8:35 PM CDT
Expired
Oct 17, 2008, 7:00 AM CDT
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Schuyler County, IL, Stark County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 162028
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
328 PM CDT THU OCT 16 2008

...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH-CENTRAL
ILLINOIS...

.THE CENTER OF A COLD AREA OF HIGH PRESSURE OVER MINNESOTA AND
IOWA WILL MOVE SOUTHEAST INTO ILLINOIS TONIGHT. LIGHT WINDS AND
DRY AIR WILL RESULT IN LOW TEMPERATURES DIPPING INTO THE LOW TO
MID 30S BY DAWN. THIS WILL RESULT IN WIDESPREAD FROST FROM
GALESBURG EASTWARD ACROSS KNOX...STARK...AND MARSHALL COUNTIES.

ILZ027-028-030-170300-
/O.NEW.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/
KNOX-STARK-MARSHALL-
INCLUDING THE CITY OF...GALESBURG
328 PM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN AREAS
OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CHURCHILL
3 follow-up statements
000 
WWUS73 KILX 170135
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
835 PM CDT THU OCT 16 2008

...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH-
CENTRAL ILLINOIS...

.HIGH PRESSURE OVER WESTERN WISCONSIN THROUGH EASTERN IOWA WILL
DRIFT ACROSS CENTRAL ILLINOIS OVERNIGHT. LIGHT WINDS AND DRY AIR
WILL RESULT IN LOW TEMPERATURES DIPPING INTO THE LOW TO MID 30S BY
DAWN. THIS WILL RESULT IN WIDESPREAD FROST WEST OF THE ILLINOIS
RIVER. 

ILZ036-040-171200-
/O.EXA.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/
FULTON-SCHUYLER-
835 PM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN
AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ILZ027-028-030-171200-
/O.CON.KILX.FR.Y.0001.081017T0600Z-081017T1200Z/
KNOX-STARK-MARSHALL-
INCLUDING THE CITY OF...GALESBURG
835 PM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

EXPECT LOW TEMPERATURES FROM 33 TO 36 TONIGHT...RESULTING IN
AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SMITH
000 
WWUS73 KILX 170831
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
331 AM CDT FRI OCT 17 2008

...FIRST WIDESPREAD FROST OF THE SEASON FOR PARTS OF NORTH-
CENTRAL ILLINOIS...

.HIGH PRESSURE HAS SETTLED NORTHERN AND CENTRAL ILLINOIS OVERNIGHT.
LIGHT WINDS AND DRY AIR HAVE RESULTED IN LOW TEMPERATURES DIPPING
INTO THE MID 30S. SOME LOW 30S WILL BE POSSIBLE BY DAWN. THIS WILL
RESULT IN WIDESPREAD FROST NORTHWEST OF THE ILLINOIS RIVER.

ILZ027-028-030-036-040-171200-
/O.CON.KILX.FR.Y.0001.000000T0000Z-081017T1200Z/
KNOX-STARK-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITY OF...GALESBURG
331 AM CDT FRI OCT 17 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

TEMPERATURES HAVE REACHED THE MID 30S IN MUCH OF THE ADVISORY
AREA. EXPECT EVENTUAL LOW TEMPERATURES FROM 33 TO 36
EARLY THIS MORNING...RESULTING IN AREAS OF FROST.

TEMPERATURES SHOULD RISE QUICKLY INTO THE 40S AFTER
SUNRISE...ENDING THE THREAT OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SHIMON
000 
WWUS73 KILX 171147
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
646 AM CDT FRI OCT 17 2008

ILZ027-028-030-036-040-171300-
/O.EXP.KILX.FR.Y.0001.000000T0000Z-081017T1200Z/
KNOX-STARK-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITY OF...GALESBURG
646 AM CDT FRI OCT 17 2008

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

AREAS OF FROST EARLY THIS MORNING WILL CLEAR UP SHORTLY AFTER 7
AM. CLOUDS ARE FILLING IN...AND TEMPERATURES WILL CLIMB WITH
SUNRISE AS WELL. THEREFORE THE FROST ADVISORY WILL EXPIRE AT 7 AM.

$$

SHIMON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:00 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 16, 3:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU OCT 16 2008

.DISCUSSION...
ISSUED 300 PM CDT THU OCT 16 2008

SHORT TERM...TONIGHT THROUGH SUNDAY...
SOME AREAS NORTH AND WEST OF PEORIA GOT DOWN INTO THE MID 30S THIS
MORNING...AND EXPECT MINS TONIGHT TO BE A DEGREE OR SO COOLER. MID
CLOUDS WITH THE NEXT SHORTWAVE ENTERING THE WESTERN PLAINS MAY MAKE
IT INTO THE NORTHWESTERN PART OF THE FORECAST AREA BEFORE DAWN...
BUT NOT BEFORE THE TEMPERATURES HAVE HAD AMPLE OPPORTUNITY TO DROP
TO 34 OR 35. WITH THIS IN MIND...WILL ISSUE A FROST ADVISORY FOR
KNOX...STARK AND MARSHALL 06Z-12Z FRI.

THE PLAINS SHORTWAVE WILL NOT HAVE TOO MUCH MOISTURE WITH IT...BUT
THERE APPEARS TO BE SUFFICIENT DYNAMICS TO SQUEEZE OUT A FEW SHOWERS
AS IT PASSES THROUGH FRIDAY AFTERNOON/EVENING. THE SCATTERED NATURE
OF THE EXPECTED PRECIPITATION ARGUES AGAINST ANYTHING MORE THAN
CHANCE POPS AT THIS TIME. THEN THE QUESTIONS BECOMES HOW FAST THE
CLOUDS CLEAR OUT FRIDAY NIGHT WHICH WILL HAVE A SIGNIFICANT IMPACT
ON HOW LOW THE TEMPERATURES GET SATURDAY MORNING. DO NOT EXPECT ANY
MEANINGFUL CLEARING UNTIL AFTER MIDNIGHT...BUT A COUPLE OF HOURS OF
CLEAR AND NEARLY CALM CONDITIONS JUST BEFORE SUNRISE MAY ALLOW
TEMPERATURES TO GET INTO THE LOW/MID 30S OVER THE WESTERN HALF OF
THE AREA. WILL MENTION AREAS OF FROST ALONG/WEST OF INTERSTATE 55
FOR NOW...BUT WILL HOLD OFF ON ADVISORIES UNTIL THE CLEARING TREND
BECOMES BETTER DEFINED.

SATURDAY AND SUNDAY LOOK TO BE MAINLY CLEAR WITH HIGH PRESSURE
MOVING THROUGH. AFTER A COOL START...HIGHS ON SATURDAY WILL STRUGGLE
INTO THE LOW/MID 60S...BUT LOW LEVEL WARM ADVECTION ON THE BACK SIDE
OF THE HIGH ON SUNDAY SHOULD BOOST TEMPERATURES INTO THE UPPER 60S
AND PERHAPS LOWER 70S.

LONG TERM...MONDAY THROUGH THURSDAY...
PROGRESSIVE UPPER FLOW PATTERN IS EXPECTED TO CONTINUE INTO AT LEAST
THE MIDDLE OF NEXT WEEK. THE NEXT SHORTWAVE AFTER THE FRIDAY SYSTEM
WILL MOVE THROUGH ON MONDAY AND DRIVE A COLD FRONT THROUGH THE
MIDWEST. THE WEEKEND SURFACE HIGH WILL BE WELL TO OUR EAST...BUT THE
RIDGE AXIS WILL EXTEND BACK ACROSS THE GULF STATES AND ACT TO IMPEDE
LOW LEVEL MOISTURE RETURN. THEREFORE ANY SHOWERS WITH THE FRONT
SHOULD BE SCATTERED AND LIGHT. WILL CONTINUE WITH CHANCE/SLGT CHANCE
POPS FOR MONDAY...HIGHEST IN THE NORTH CLOSER TO THE BETTER
SHORTWAVE DYNAMICS. DRYING WILL THEN MOVE THROUGH MONDAY NIGHT AND
TUESDAY AS THE POST-FRONTAL SURFACE HIGH MOVES QUICKLY ACROSS THE
MIDWEST.

THE LONGER RANGE GFS AND ECMWF MODELS ARE IN DECENT AGREEMENT THAT
ANOTHER SHORTWAVE WILL MOVE INTO THE AREA BY NEXT WEDNESDAY. THEY
ARE ALSO IN AGREEMENT THAT MORE MOISTURE WILL BE AVAILABLE AS THE
WAVE SLOWS AND BECOMES CUT OFF IN THE SOUTHERN GREAT LAKES VICINITY
ON THURSDAY. WILL INTRODUCE CHANCE POPS FOR WED/THU WITH THIS IN
MIND.

04
&&

.AVIATION...
ISSUED 1230 PM CDT THU OCT 16 2008

DIURNAL CU FIELD HAS DEVELOPED ACROSS THE AREA EARLY THIS
AFTERNOON...WITH THE MOST CONCENTRATED CLOUD COVER OCCURRING CLOSER
TO THE INDIANA BORDER AROUND KCMI...WHERE SOME ENHANCEMENT FROM LAKE
MICHIGAN IS TAKING PLACE. BULK OF THIS CLOUD COVER WILL QUICKLY FADE
AS THE SUN SETS...HOWEVER MODEL RH PROFILES SUGGEST LOW-LEVEL
MOISTURE MAY LINGER THROUGHOUT THE NIGHT ACROSS THE EAST. WILL
THEREFORE HANG ON TO SCT CLOUDS AT KCMI AFTER 23Z...WITH CLEAR SKIES
EXPECTED ELSEWHERE. NEXT WEATHER DISTURBANCE QUICKLY BEGINS TO
APPROACH FROM THE NW LATE TONIGHT INTO FRI MORNING...SPREADING MID
AND HIGH-LEVEL CLOUDINESS BACK INTO THE AREA. LATEST SATELLITE OBS
SHOW MID CLOUDS SLOWLY WORKING THEIR WAY INTO WESTERN IOWA AND THESE
SHOULD ARRIVE AT KPIA BY AROUND 09Z. CLOUDS WILL THEN SPREAD
EASTWARD TO KCMI BY 13-14Z. WINDS THROUGH THE ENTIRE TAF PERIOD WILL
BE UNDER 10KT...OUT OF THE NORTH THIS AFTERNOON THEN SWITCHING TO
NORTHEAST BY FRIDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY 1AM-7AM FRIDAY FOR ILZ027-028-030.
&&
Hazardous weather outlook, Oct 16, 3:17 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT THU OCT 16 2008

ILZ027-028-030-171100-
KNOX-MARSHALL-STARK-
317 PM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TONIGHT TO
DIP INTO THE LOWER TO MIDDLE 30S. AS A RESULT...WIDESPREAD FROST
IS ANTICIPATED NORTHWEST OF THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHILLY CONDITIONS WILL ONCE AGAIN DEVELOP LATE FRIDAY NIGHT...WITH
AREAS OF FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ029-031-036>038-040>042-047>051-171100-
CASS-FULTON-LOGAN-MASON-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-
SCHUYLER-SCOTT-TAZEWELL-WOODFORD-
317 PM CDT THU OCT 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TONIGHT TO
DIP INTO THE MIDDLE TO UPPER 30S. AS A RESULT...PATCHY FROST WILL
BE POSSIBLE IN THE ILLINOIS RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHILLY CONDITIONS WILL ONCE AGAIN DEVELOP LATE FRIDAY NIGHT...WITH
AREAS OF FROST POSSIBLE ALONG AND WEST OF I-55.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ043>046-052>057-061>063-066>068-071>073-171100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
317 PM CDT THU OCT 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Frost Advisories in Illinois, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.